Alert archive / Arizona / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 44, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Aug 27, 2011, 10:02 PM MST for Yuma County, Arizona; Imperial County, California. It was in force for 58 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 27, 2011, 10:02 PM MST (05:02 UTC)
- Expired
- Aug 27, 2011, 11:00 PM MST
- In force
- 58 min
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
Counties Yuma County, AZ, Imperial County, CA
The radar
The Yuma radar (KYUX), 15 km from the middle of the area, began a volume at 05:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 27, 10:20 PM MST | TSTM WND DMG | 1 N Fortuna Foothills, AZ | NUMEROUS AWNINGS DAMAGED AND TORN FROM HOUSES ALONG WITH SHUTTERS. WINDS ESTIMATED TO BE 55 MPH. |
| Aug 27, 10:26 PM MST | TSTM WND GST 58 | Yuma, AZ | |
| Aug 27, 10:27 PM MST | TSTM WND GST 66 | 4 Ssw Martinez Lake, CA | SQUAW LAKE RAWS. OBSERVATION AT 2227 LOCAL TIME. |
| Aug 27, 10:40 PM MST | TSTM WND DMG | Yuma, AZ | NUMEROUS LARGE TREES AND POWER POLES DOWN CITY-WIDE. EAST SIDE OF YUMA STILL WITHOUT POWER AS OF 9AM SUNDAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 5.0 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2553 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
852
WUUS55 KPSR 280502
SVRPSR
AZC027-CAC025-280600-
/O.NEW.KPSR.SV.W.0044.110828T0502Z-110828T0600Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
1002 PM MST SAT AUG 27 2011
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA...
THIS INCLUDES WINTERHAVEN AND MARTINEZ LAKE...
WEST CENTRAL YUMA COUNTY IN SOUTHWEST ARIZONA...
THIS INCLUDES YUMA...SOMERTON...GADSDEN...FORTUNA FOOTHILLS...
* UNTIL 1100 PM MST/1100 PM PDT/
* AT 958 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH...VERY HEAVY RAIN...AND SMALL HAIL. IN
ADDITION...DENSE BLOWING DUST WILL ACCOMPANY THIS SEVERE STORM.
THIS STORM WAS LOCATED NEAR LIGURTA...OR 11 MILES EAST OF FORTUNA
FOOTHILLS...AND MOVING SOUTHWEST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
KINTER...BLAISDELL...ARABY...ANDRADE...SAN LUIS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING.
MOVE TO SHELTER INSIDE A STRONG BUILDING. STAY AWAY FROM WINDOWS.
&&
LAT...LON 3249 11482 3250 11483 3252 11481 3253 11482
3253 11481 3256 11482 3263 11481 3265 11477
3271 11473 3272 11480 3299 11476 3301 11427
3247 11429 3245 11469
TIME...MOT...LOC 0500Z 063DEG 9KT 3270 11424
$$
DG1 follow-up statement
370
WWUS55 KPSR 280559
SVSPSR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
1059 PM MST SAT AUG 27 2011
AZC027-CAC025-280606-
/O.EXP.KPSR.SV.W.0044.000000T0000Z-110828T0600Z/
YUMA AZ-IMPERIAL CA-
1059 PM MST SAT AUG 27 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL IMPERIAL AND WEST
CENTRAL YUMA COUNTIES WILL EXPIRE AT 1100 PM MST...
AT 1055 PM...THUNDERSTORMS CONTINUED TO AFFECT THE WARNED AREA.
STRONGEST WINDS OVER THE WARNED AREA HAD FALLEN BELOW SEVERE
THUNDERSTORM CRITERIA...BUT WERE STILL 40 TO 50 MPH IN PORTIONS OF
THE YUMA AREA. WINDS WILL GRADUALLY DIMINISH THROUGH 1130 PM. AT
1026 PM...YUMA MCAS REPORTED A PEAK WIND GUST OF 58 MPH.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
LAT...LON 3249 11482 3250 11483 3252 11481 3253 11482
3253 11481 3256 11482 3263 11481 3265 11477
3271 11473 3272 11480 3299 11476 3301 11427
3247 11429 3245 11469
TIME...MOT...LOC 0556Z 063DEG 9KT 3264 11439
$$
DGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 5:06 PM MST, 4 hours 56 minutes earlier.
Area forecast discussion, Aug 27, 5:06 PM MST, 4 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 506 PM MST SAT AUG 27 2011 .UPDATE...UPDATED AVIATION DISCUSSION. && .SYNOPSIS... ABOVE NORMAL TEMPERATURES WILL CONTINUE ACROSS THE REGION THROUGH EARLY NEXT WEEK...AS A STRONG HIGH PRESSURE SYSTEM BECOMES STATIONARY. AN EXCESSIVE HEAT WARNING IS POSTED FOR THE LOWER DESERTS OF ARIZONA AND SOUTHEAST CALIFORNIA THROUGH MONDAY EVENING. ENOUGH MOISTURE COVERS THE REGION FOR A CHANCE OF MAINLY EVENING THUNDERSTORMS TONIGHT. STORMS WILL BE CAPABLE OF VERY STRONG WINDS ACCOMPANIED BY BLOWING...ALONG WITH LOCALLY HEAVY RAIN OVER SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA. DRIER AIR WILL BEGIN TO MOVE IN FROM THE WEST SUNDAY AND MONDAY FOR A DOWN TREND IN STORM CHANCES. COOLER TEMPERATURES WITH MORE MONSOON MOISTURE IS ANTICIPATED NEXT WEEK. && .DISCUSSION... THIS AFTERNOON AND TONIGHT...SCATTERED THUNDERSTORMS HAVE DEVELOPED OVER THE HIGHER TERRAIN OF CENTRAL ARIZONA THIS AFTERNOON WITH ISOLATED STORMS ELSEWHERE...INCLUDING JOSHUA TREE NATIONAL PARK AND THE LOWER DESERTS. GIVEN MOISTURE AVAILABILITY...POSSIBLY AIDED BY AN UPPER LEVEL DISTURBANCE NEAR THE MEXICAN BORDER...WOULD ANTICIPATE MORE EXTENSIVE STORM DEVELOPMENT OVER THE NEXT SEVERAL HOURS...ESPECIALLY OVER SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA. HOWEVER...MODEL FORECAST SOUNDINGS INDICATE THERE IS PROBABLY MORE CIN OVER THE SOUTH-CENTRAL AZ DESERTS THAN FURTHER WEST. ALL AREAS WILL HAVE POTENTIAL FOR VERY STRONG WINDS WITH LOCALLY HEAVY RAIN ALSO POSSIBLE OVER SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA WHERE THERE IS BETTER MOISTURE. SUNDAY THROUGH TUESDAY...NAM AND GFS DIFFER ON HOW QUICKLY MOISTURE WILL RETREAT EASTWARD WITH THE NAM BEING SLOWER. ANTICIPATE ENOUGH MOISTURE OVER SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA FOR SLIGHT CHANCE POPS SUNDAY. SLIGHT CHANCE POPS CONTINUE FOR THE SOUTH-CENTRAL AZ DESERTS WITH LOW END CHANCE OVER ZONE 24. ON MONDAY...DRIER AIR SPREADS FURTHER EAST. THUS STORM CHANCES DECLINE FURTHER. ON TUESDAY...THE GFS SHOWS A DEEPENING TROUGH ALONG THE WEST COAST HELPING TO DRAW MOISTURE NORTHWARD...MAINLY OVER THE LOWER ELEVATIONS OF SOUTHWEST AND SOUTH-CENTRAL ARIZONA. ACCORDINGLY INTRODUCED SOME LOW END SLIGHT CHANCE POPS THERE. TEMPS WILL REMAIN WELL ABOVE NORMAL SUNDAY AND MONDAY...AT EXCESSIVE HEAT LEVELS AND THUS THE WARNING REMAINS IN PLACE. THERE WILL BE SLIGHT COOLING ON TUESDAY BUT WE WILL BE CLOSE TO EXCESSIVE HEAT THRESHOLDS. WEDNESDAY THROUGH FRIDAY... THE STRONG HIGH PRESSURE SYSTEM OVER THE REGION IS FORECAST TO WEAKEN THIS PERIOD...AND COMBINED WITH ADDITIONAL MONSOON MOISTURE FROM MEXICO...AFTERNOON TEMPERATURES ARE EXPECTED TO FALL BELOW EXCESSIVE HEAT WARNING CRITERIA. THE BEST CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR OVER THE HIGHER TERRAIN OF SOUTH CENTRAL AZ. SOUTHEAST CA AND FAR SOUTHWEST AZ WILL BE DRIER AND MORE STABLE. && .AVIATION... SOUTH-CENTRAL ARIZONA...INCLUDING KPHX AND KIWA... STRONGER MOUNTAIN THUNDERSTORMS CONTINUE TO FORM NE OF KIWA/KPHX... GENERALLY IN A LINE FROM PAYSON TO GLOBE. ANOTHER IMPRESSIVE COMPLEX SOUTH OF THE AREA EXTENDING FROM AJO TO TUCSON. ANTICIPATE THAT OUTFLOW PATTERN WILL BE RATHER COMPLEX OVER THE NEXT SEVERAL HOURS...THROUGH ABOUT 03Z...AS BOUNDARIES NUDGE CLOSER TO THE AIRFIELDS FROM THE E-NE AND THE S-SW. STILL A POSSIBILITY OF ISOLATED STORMS PROPAGATING INTO THE VALLEY FROM THE EAST AND CLOSE TO KIWA...SO WILL CONTINUE TO MONITOR...BUT GUSTY OUTFLOWS ARE THE BETTER BET. SOUTHWEST AZ AND SOUTHEAST CALIFORNIA...INCLUDING KIPL AND KBLH... BETTER CHANCE OF CONVECTION AT BOTH SOUTHEAST CALIFORNIA SITES. AREAL COVERAGE IS QUESTIONABLE AT THIS POINT BUT I INTRODUCED VCSH AT BLYTHE LATE THIS AFTERNOON. COULD ALSO SEE SHOWERS AT IPL BUT STUCK WITH CB\S ONLY AT THIS TIME. CONVECTION SHOULD DISSIPATE BEFORE MIDNIGHT WITH LIGHT WINDS EXPECTED OVERNIGHT INTO SUNDAY MORNING. && .FIRE WEATHER... MONDAY THROUGH FRIDAY... CONTINUED HOT AND FAIRLY DRY CONDITIONS WILL PERSIST THROUGH THE WEEK WITH WELL ABOVE NORMAL TEMPERATURES EXPECTED. MINIMUM RH VALUES WILL RANGE FROM THE 20S IN THE EASTERN HIGHER TERRAIN TO THE TEENS ACROSS THE LOWER DESERTS. WINDS WILL GENERALLY REMAIN LIGHT AND VARIABLE THROUGH THE PERIOD WITH THE EXCEPTION OF SOME POSSIBLE GUSTY WINDS DURING THE AFTERNOON HOURS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...EXCESSIVE HEAT WARNING UNTIL 8 PM MST MONDAY AZZ020>023-025>028. CA...EXCESSIVE HEAT WARNING UNTIL 8 PM PDT MONDAY CAZ031>033. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX DISCUSSION...AJ/VASQUEZ AVIATION...MEYERS/LEINS FIRE WEATHER...WATERS
Hazardous weather outlook, Aug 27, 6:00 AM MST, 16 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 600 AM MST SAT AUG 27 2011 AZZ020>023-025>028-CAZ031>033-281300- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- 600 AM MST SAT AUG 27 2011 /600 AM PDT SAT AUG 27 2011/ ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM MST /8 PM PDT/ MONDAY... THE EXCESSIVE HEAT WARNING THROUGH MONDAY COVERS THE DESERTS OF SOUTHWEST AND SOUTH CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. THE PRIMARY THREATS ARE GUSTY WINDS...BRIEF HEAVY RAIN...LIGHTNING...AND BLOWING DUST. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. EXCESSIVE HEAT WARNING IS POSTED FOR SUNDAY AND MONDAY. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE OVER SOUTHWEST AND SOUTH CENTRAL ARIZONA. PRIMARY THREATS ARE GUSTY WINDS...BRIEF HEAVY RAIN... LIGHTNING...AND BLOWING DUST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IF STORMS BECOME SEVERE. AZZ024-281300- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 600 AM MST SAT AUG 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. PRIMARY THREATS ARE GUSTY WINDS...BRIEF HEAVY RAIN...AND LIGHTNING. IN ADDITION...TEMPERATURES WILL BE WELL ABOVE AVERAGE FOR LATE AUGUST. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS. PRIMARY THREATS ARE GUSTY WINDS...BRIEF HEAVY RAIN...AND LIGHTNING. WELL ABOVE NORMAL TEMPERATURES WILL CONTINUE SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IF STORMS BECOME SEVERE. CAZ030-281300- JOSHUA TREE NATIONAL PARK- 600 AM PDT SAT AUG 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. PRIMARY THREATS ARE GUSTY WINDS...HEAVY RAIN...AND LIGHTNING. IN ADDITION...TEMPERATURES WILL BE WELL ABOVE NORMAL FOR LATE AUGUST. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ABOVE NORMAL TEMPERATURES WILL CONTINUE SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IF STORMS BECOME SEVERE. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
In the hours before
Special weather statement, Aug 27, 5:36 PM MST, 4 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
536 PM MST SAT AUG 27 2011
AZZ020-021-026-CAZ031-280115-
LA PAZ AZ-RIVERSIDE CA-
536 PM MST SAT AUG 27 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EAST CENTRAL RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA
WEST CENTRAL LA PAZ COUNTY IN WEST CENTRAL ARIZONA
UNTIL 615 PM MST/615 PM PDT/
AT 529 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER THE DOME 10 MILES SOUTHWEST OF QUARTZSITE.
THIS STORM WAS NEARLY STATIONARY.
WIND GUSTS IN EXCESS OF 40 MPH AND LOCALLY HEAVY RAIN ARE LIKELY
WITH THIS STORM. MOTORISTS ON INTERSTATE 10 MAY BE AFFECTED BY GUSTY
SOUTH WIND AND LOCALLY DENSE BLOWING DUST. IF YOU ENCOUNTER BLOWING
DUST WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE
AND PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.
LAT...LON 3352 11425 3339 11446 3356 11457 3365 11458
3367 11434
TIME...MOT...LOC 0034Z 180DEG 0KT 3373 11437
DGSpecial weather statement, Aug 27, 6:11 PM MST, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 611 PM MST SAT AUG 27 2011 AZZ023-024-027-028-280230- PINAL AZ-MARICOPA AZ- 611 PM MST SAT AUG 27 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA NORTHWESTERN PINAL COUNTY IN SOUTH CENTRAL ARIZONA UNTIL 730 PM MST AT 605 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED GUSTY NORTHEAST WINDS 25 TO 35 MPH ACROSS MUCH OF THE EAST VALLEY. PATCHY BLOWING DUST WAS REDUCING VISIBILITY UNDER 3 MILES. GUSTY NORTH TO NORTHEAST WINDS WILL PUSH SOUTHWEST ACROSS NORTHWEST AND NORTH-CENTRAL PINAL COUNTY THROUGH 7 PM...AND COULD REACH SOUTHWEST MARICOPA COUNTY BETWEEN 7 AND 730 PM. VISIBILITY COULD DROP BELOW 1 MILE DUE TO BLOWING DUST. IF YOU ENCOUNTER BLOWING DUST WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE. ISOLATED THUNDERSTORMS CAN ALSO BE EXPECTED...ESPECIALLY OVER NORTHWEST AND NORTH-CENTRAL PINAL COUNTY. LAT...LON 3282 11160 3282 11198 3284 11261 3353 11238 3350 11123 3307 11125 TIME...MOT...LOC 0108Z 106DEG 8KT 3334 11181 DG
Special weather statement, Aug 27, 7:59 PM MST, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
759 PM MST SAT AUG 27 2011
AZZ024-026>028-280415-
PINAL AZ-YUMA AZ-MARICOPA AZ-
759 PM MST SAT AUG 27 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
WEST CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA
EASTERN YUMA COUNTY IN SOUTHWEST ARIZONA
UNTIL 915 PM MST
AT 754 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
BROKEN LINE OF STRONG THUNDERSTORMS EXTENDING FROM NEAR FLORENCE
WEST TO STANFIELD...AND ANOTHER AREA OF STRONG THUNDERSTORMS OVER
SOUTHWEST MARICOPA COUNTY AND EXTREME EASTERN YUMA COUNTY. GUSTY
WINDS IN EXCESS OF 40 MPH... LOCALIZED AREAS OF BLOWING DUST...BRIEF
HEAVY RAIN...AND INTENSE CLOUD TO GROUND LIGHTNING WILL ACCOMPANY
THE STRONGEST STORMS. INDIVIDUAL STORMS WILL MOVE TOWARD THE WEST AT
10 MPH.
LAT...LON 3225 11378 3331 11375 3316 11167 3318 11109
3279 11164 3278 11223 3253 11223 3254 11336
3210 11338
TIME...MOT...LOC 0254Z 101DEG 8KT 3292 11181
DGLocal storm report, Aug 27, 9:36 PM MST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
936 PM MST SAT AUG 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM DUST STORM 2 WSW TACNA 32.68N 113.98W
08/27/2011 YUMA AZ TRAINED SPOTTER
LESS THAN 1/10 MILE VSBY. FRQ LIGHTNING.
&&
JSAWTELLEThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 5:01 PM MST | Severe Thunderstorm Warning | PSR | Gila, Maricopa, Pinal | 59 min |
| Aug 27, 5:36 PM MST | Special Weather Statement | PSR | La Paz | 39 min |
| Aug 27, 6:11 PM MST | Special Weather Statement | PSR | 79 min | |
| Aug 27, 6:14 PM MST | Severe Thunderstorm Warning | PSR | Pinal | 46 min |
| Aug 27, 6:23 PM MST | Dust Storm Warning | PSR | 97 min | |
| Aug 27, 6:58 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 25 min |
| Aug 27, 7:59 PM MST | Special Weather Statement | PSR | 76 min | |
| Aug 27, 8:38 PM MST | Severe Thunderstorm Warning | PSR | Maricopa, Yuma | 52 min |
| Aug 27, 9:18 PM MST | Areal Flood Advisory | PSR | Maricopa, Yuma | 3 hr |
| Aug 27, 9:25 PM MST | Severe Thunderstorm Warning | PSR | Yuma | 65 min |
| Aug 27, 9:38 PM MST | Flash Flood Warning | PSR | Maricopa, Yuma | 3 hr |
| Aug 27, 9:46 PM MST | Dust Storm Warning | PSR | 2 hr | |
| Aug 28, 12:26 AM MST | Special Weather Statement | PSR | La Paz | 79 min |
| Aug 28, 3:39 AM MST | Excessive Heat Warning | PSR | 40 hr | |
| Aug 27, 11:59 PM MST | Special Weather Statement | PSR | Imperial | 46 min |
| Aug 28, 3:00 PM MST | Special Weather Statement | PSR | Riverside | 60 min |
| Aug 28, 4:14 PM MST | Special Weather Statement | PSR | Riverside | 46 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2011Severe Thunderstorm Warnings in California, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.